MAUDE Adverse Event Report: MEDTRONIC IRELAND SENTRANT INTRODUCER SHEATH; INTRODUCER, CATHETER

MEDTRONIC IRELAND SENTRANT INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number SENSH1828W
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 03/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A sentrant sheath ((b)(6)) was used as a conduit during the implant of a transcatheter bioprosthetic valve.At implant the diameter of the right femoral access vessel was 5.92mm tortuous calcified anatomy was noted.It was reported during the index procedure, the 18fr sentrant sheath advanced with ease.A series of wire and catheter exchanges occurred and a pre-dilation was completed with a non mdt balloon.When the 18fr sentrant was withdrawn, the valve delivery system (dcs) was advanced but could not be advanced beyond the external iliac.The physician attempted to advance the 18fr sentrant but was unable to advance beyond the external iliac.An angioscan revealed a dissection in the right external iliac.A balloon was placed for hemostasis and a non mdt stent placed.The tavr portion of the procedure was ended.Per the physician the dissection was caused by patient anatomy due to the patient's tortuous and calcified anatomy and the introduction of the external sheath which prevented the delivery system from being advanced.No additional clinical sequalae were provided and the patient will be monitored.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Film evaluation summary: the reported vascular dissection was likely confirmed on the still ct's received, but the cause could not be fully determined.Lack of full pre-implant ct¿s did not provide opportunity for a more in depth analysis of the patient¿s anatomy.Procedural angiograms were also not available for review.It is likely that the patient¿s calcified and tortuous iliac arteries contributed to the event, however these anatomical considerations could not be fully appreciated on the images received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SENTRANT INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway,ie
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway,ie
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19095288
Report Number9612164-2024-01769
Device Sequence Number17999156
Product Code DYB
UDI-Device Identifier00763000716264
UDI-Public00763000716264
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K123990
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/06/2025
Device Model NumberSENSH1828W
Device Catalogue NumberSENSH1828W
Device Lot Number00188077
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2024
Supplement Date Received by Manufacturer04/17/2024
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale
Patient Weight90 KG